Shock fluctuations in one-dimensional lattice fluids

F. J. Alexander, S. A. Janowsky, J. L. Lebowitz, H. Van Beijeren

Research output: Contribution to journalArticlepeer-review

17 Scopus citations

Abstract

We present results of computer simulations of the motion of shock fronts in a variety of one-dimensional stochastic lattice models with parallel and serial dynamics, infinite and finite temperatures, and ferromagnetic and antiferromagnetic particle interactions. We find that fluctuations in the shock location, about an average determined by evolving an ensemble of systems with the same initial conditions, generically grow in time like t1/3. We discuss the robustness of the t1/3 growth and determine the density dependence of the coefficient in a simple case. We compare this with models where the dynamics are specially tuned so that the growth is reduced to t1/4, and with the situation where the ensemble members have different initial conditions, in which case the growth is like t1/2.

Original languageEnglish (US)
Pages (from-to)403-410
Number of pages8
JournalPhysical Review E
Volume47
Issue number1
DOIs
StatePublished - 1993

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics

Fingerprint

Dive into the research topics of 'Shock fluctuations in one-dimensional lattice fluids'. Together they form a unique fingerprint.

Cite this